Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 65, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 16, 2000, 7:37 PM CDT for Clay County, Arkansas; Dunklin County, Missouri. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 16, 2000, 7:37 PM CDT (00:37 UTC)
- Expired
- Apr 16, 2000, 8:35 PM CDT
- In force
- 58 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Clay County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 106 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 8:00 PM CDT | Hail 1.25 | Hickoria, AR | |
| Apr 16, 8:10 PM CDT | Hail 1 | Campbell, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
110 WUUS54 KMEG 170036 SVRMEM ARC021-MOC069-170135- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 737 PM CDT SUN APR 16 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN EASTERN ARKANSAS DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI * UNTIL 835 PM CDT * AT 732 PM CDT... DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS OVER CLAY COUNTY IN ARKANSAS AND DUNKLIN COUNTY IN MISSOURI. THE STRONGEST STORMS EXTENDED FROM NEAR SUCCESS THROUGH POLLARD IN CLAY COUNTY TO JUST SOUTH OF HOLCOMB IN DUNKLIN COUNTY. THE SEVERE THUNDERSTORMS WERE MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... CORNING BY 740 PM CDT CAMPBELL BY 800 PM CDT .WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:15 PM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Apr 16, 2:15 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 215 PM CDT SUN APR 16 2000 18Z SFC ANALYSIS SHOWED A 1011 MB LOW ACROSS SRN IA W/ A FRONT EXTENDING ALONG A IRK-HRO-PRX LINE. DWPTS HAVE RISEN INTO THE L60S ACROSS MUCH OF THE AREA. THIS...COUPLED WITH TEMPS IN THE L/M 70S GIVES CAPES AOA 1000 J/KG. INITIAL BAND OF ELEVATED SHOWERS HAS WEAKENED AS THE MOVED EAST TOWARD MIDDLE TN. LOOKING THE TO THE WEST ...KNQA RADAR PICKING UP A FEW RETURN ACROSS SE AR. LTG DATA INDICATES A FEW CELLS POPPING AHEAD OF THE FRONT ACROSS ECNTRL MO W/ ANOTHER CLUSTER OF CELLS DEVELOPING JUST NW OF LIT. W/ TRACK OF SFC/H5 LOW QUITE FAR TO THE NORTH...EXPECT ANY DEVELOPMENT THIS AFTERNOON TO BE A COMBINATION OF INSOLATION AND FORCING ALONG THE FRONT. WILL CONTINUE TO MONITOR PROGRESS OF THE FRONT AND RADAR TRENDS BEFORE DECIDING ON FINAL 1ST PD POPS. ANY CONVECTION THAT DOES DEVELOP THIS AFTN SHOULD WEAKEN CONSIDERABLY AFTER SUNSET. TEMPS TONIGHT WILL BE TRICKY W/ CONSIDERABLE BLYR DRYING AFTER FROPA AND POTENTIAL FOR SKIES TO CLEAR OUT TOWARD MORNING. FRONT TO CLEAR ERN ZONES BY MON MRNG W/ SOME COOL AIR ADVECTION NOTED. MAIN CONCERN TMRW WILL BE POTENTIAL FOR WRAP AROUND CLOUDS AND SUBSEQUENT EFFECT ON MAX TEMPS. 12Z NGM AND TO A LESSER EXTENT THE 12Z AVN BRING LOTS OF MOISTURE VCNTY H8 INTO THE NRN HALF OF CWA TMRW MORNING. ETA MODEL IS A BIT DRIER ALTHOUGH IT ALSO HINTS AT THE SAME GENERAL PATTERN. WILL LIKELY BREAK OFF NERN ZONES AND GO MCLDY THERE W/ PCLDY ELSW. H8 LOW SHIFTS SE INTO THE CAROLINAS MON NIGHT W/ A RIDGE BUILDING ACROSS THE MID/LWR MS VLY. MRF/NOGAPS IN GENERAL AGREEMENT THAT THE CLOSED LOW APROACHING THE WEST COAST THIS AFTN WILL MOVE INTO THE SRN PLAINS BY MIDWEEK W/ A HIGH AMPLITUDE RIDGE EXTENDING FROM THE WRN GULF NE INTO THE OHIO VALLEY. THE NOGAPS SWINGS THE UPPER TROUGH ACROSS THE TN VLY ON THU WHILE THE MRF IS A BIT FURTHER TO THE NORTH. EITHER WAY...A FRONTAL BOUNDARY SHOULD PUSH THROUGH THE MID SOUTH W/ A CHC OF PRECIP ON THU. MEM BU 055/071 054/077 058 15300 MKL BU 054/068 050/074 054 153-0 JBR BU 052/070 051/078 055 15300 TUP BU 056/071 051/076 055 15200 J .MEM...NONE. CBD
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:59 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 46 min |
| Apr 16, 7:11 PM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 49 min |
| Apr 16, 8:48 PM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.